MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. AIR/WATER VALVE

AIZU OLYMPUS CO., LTD. AIR/WATER VALVE
Model Number MH-438
Medical Device Problem Code Device Reprocessing Problem (1091)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned, and an initial evaluation was conducted by olympus; however, investigation is ongoing.During the initial evaluation, the user¿s report was confirmed.The unknown fibrous material was found during the device evaluation.Following the confirmed reprocessing issue, olympus personnel sent the user facility a reprocessing questionnaire.Through the questionnaire, the user facility confirmed all reprocessing steps in accordance with the instructions for use (ifu).If additional information becomes available following the device evaluation, a supplemental report will be filed.
 
Event or Problem Description
The customer reported that following a completed reprocessing cycle with his olympus air/water valve, he pressed one of the buttons and a transparent fibrous material came out from the spring.There was no patient involvement during this event.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device history record was unable to be reviewed for this device since the serial number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.When the attached fibers were analyzed, olympus confirmed they were nylon fibers commonly found from a cleaning brush.Based on the results of the investigation, it is likely the foreign material would not have been removed even if the user conducted the reprocessing properly.A definitive root cause cannot be identified.The event can be detected/prevented by following the instructions for use, ¿chapter 6 reprocessing the accessories, 6.2 manually cleaning the accessories,¿ which states: "1.While immersing the air/water valve completely in the detergent solution, brush the holes of the valve (2 holes).2.Inspect whether there is debris on the bristles.3.Clean the bristles in the detergent solution using your gloved fingertips to remove any debris.4.Repeat step 1 through 3 until no debris is observed upon inspection of the brush." olympus will continue to monitor field performance for this device.

Brand Name
AIR/WATER VALVE
Common Device Name
AIR/WATER VALVE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17744145
Report Number9610595-2023-13335
Device Sequence Number14818026
Product Code FDS
UDI-Device Identifier04953170071249
UDI-Public04953170071249
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K051645
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMH-438
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/29/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/24/2023
Supplement Date Received by Manufacturer09/27/2023
Initial Report FDA Received Date09/14/2023
Supplement Report FDA Received Date10/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown